MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED

INTUITIVE SURGICAL, INC DA VINCI ENERGY; VESSEL SEALER CURVED
Model Number 480522-02
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the vessel sealer curved instrument to perform failure analysis.The instrument exhibited imprecise motion.The instrument was installed on an in-house system and passed the self-test.The grip tips moved within the joint limits; however, they failed to open.The instrument was found to have a bent main tube at around the proximal end of the instrument.The instrument was found to have one of the idler pulleys dislodged.The idler pulley was found inside of the housing.In addition, the vessel sealer curved instrument was found to have one of the dowel pins dislodged and inside of the housing.
 
Event or Problem Description
It was reported that during a da vinci-assisted sleeve to duodenal switch revision surgical procedure, the vessel sealer curved instrument jaws stopped working.The customer completed the procedure with no further issue reported.No known impact or patient consequence was reported.Intuitive followed up and obtained additional information.Jaws were not stuck on tissue during the issue.No unexpected tissue removal occurred.There was no bleeding.The vessel sealer curved instrument worked for half of the case.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) perform advance failure analysis (afa) for the vessel sealer extend instrument.The initial findings were confirmed.Afa analysis found a loose grip cable at the proximal end, on the lower side where it is wound around the grip input.As a result, the grips would not open when the instrument was manipulated on the surgeon side console but would open when the grip open lever was pressed.A loss of tension in the grip cable can cause the dowel pin and pulley to get dislodged.A review of the instrument logs shows that the instrument was used for about 25 minutes.It was noted there were no strong grip fail errors.The probable root cause of the loose grip cable is attributed to component susceptibility to damage through external collisions or during use.A loose grip cable can prevent the grips from fully closing, leading to the instrument failing self-test/homing (initialization) or causing low torque errors.The dislodged pulley and dowel pin were a direct result of the loose grip cable.Furthermore, the probable root cause of the bent main tube is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal can also cause bending.

Brand Name
DA VINCI ENERGY
Common Device Name
VESSEL SEALER CURVED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24062152
Report Number2955842-2026-00750
Device Sequence Number10385578
Product Code NAY
UDI-Device Identifier10886874123369
UDI-Public(01)10886874123369(10)U10250902
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K250674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480522-02
Device Catalogue Number480522
Device Lot NumberU10250902 0110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown